Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 11, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 21, 2019, 2:23 PM PDT for Nye County, Nevada. It took effect at Apr 22, 2019, 11:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2019, 2:23 PM PDT (21:23 UTC)
- In effect from
- Apr 22, 2019, 11:00 AM PDT
- Expired
- Apr 22, 2019, 7:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2282 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773 WWUS75 KLKN 212123 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 223 PM PDT Sun Apr 21 2019 NVZ040-221530- /O.NEW.KLKN.WI.Y.0011.190422T1800Z-190423T0200Z/ Northwestern Nye County- 223 PM PDT Sun Apr 21 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PDT MONDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM to 7 PM PDT Monday. * WINDS...North to northeast winds 25 to 30 mph with gusts to 50 mph * TIMING...The strongest winds will be Monday afternoon into the evening. * IMPACTS...The strong winds will blow away loose and unanchored property as well as make travel difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
718 WWUS75 KLKN 221022 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 322 AM PDT Mon Apr 22 2019 NVZ040-230200- /O.CON.KLKN.WI.Y.0011.190422T1800Z-190423T0200Z/ Northwestern Nye County- 322 AM PDT Mon Apr 22 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... * WINDS...North to northeast winds 25 to 30 mph with gusts to 50 mph * TIMING...The strongest winds will be late this afternoon and early this evening. * IMPACTS...The strong winds will blow away loose and unanchored property as well as make travel difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JR
880 WWUS75 KLKN 222109 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 209 PM PDT Mon Apr 22 2019 NVZ040-230200- /O.CON.KLKN.WI.Y.0011.000000T0000Z-190423T0200Z/ Northwestern Nye County- 209 PM PDT Mon Apr 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WINDS...North to northeast winds 25 to 30 mph with gusts to 45 mph * TIMING...The strongest winds will be late this afternoon and early this evening. * IMPACTS...The strong winds will blow away loose and unanchored property as well as make travel difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 21, 3:28 AM PDT, 10 hours 55 minutes earlier.
Area forecast discussion, Apr 21, 3:28 AM PDT, 10 hours 55 minutes before
Area Forecast Discussion National Weather Service Elko NV 328 AM PDT Sun Apr 21 2019 .SYNOPSIS...Showers continue across much of northeastern and central NV today, which will then be limited to just east-central NV on Monday. Gusty northerly winds on Monday, strongest across central NV. Temperatures will trend warmer next week, with most valley locations in the low 70s by Tuesday, then upper 70s to possibly low 80s on Thursday. && .SHORT TERM...Today through Tuesday. Lingering shower activity across much of the eastern 2/3s of the CWA today, however best chances for moderate rainfall will be over eastern-most portions of NV, generally east of the Ruby Mountains and the city of Eureka. Isolated thunderstorms mainly confined to east-central NV this afternoon. Trough energy exits to the southeast tonight into Monday with showers gradually diminishing from NW to SE by Monday afternoon. Gusty northerly winds are expected Monday afternoon across much of central NV, with the potential for winds reaching into the lower end of wind advisory criteria for portions of Nye County. For now no headline as not all models are in agreement with wind speeds yet. Dry across the CWA on Tuesday with warmer air pushing in from the west-southwest. At this time expecting most valley locations to reach up into the low to possibly mid 70s Tuesday afternoon. .LONG TERM...Tuesday night through next Sunday. Quiet and warm conditions under a building ridge are expected Wednesday and Thursday. Afternoon isolated showers and possible thunderstorms could develop Thursday as mid-level moisture increases along with increasingly unstable conditions within a broad southwest flow ahead of the next Pacific trough. The trough and axis and attendant cold front should push through the region Friday bringing additional convective activity to the state. Models show a mainly zonal pattern but differ in lingering moisture content available for afternoon isolated showers and thunderstorms. Precipitation is not expected to be widespread with this next weather system. Highs through Thursday will be in 70s, perhaps hitting the 80 degree mark in quite a few valleys across the area Thursday. Overnight lows will be above freezing in most locations through at least Friday morning before cooler temperatures arrive for the weekend. && .AVIATION...Showery weather will continue as low pressure tracks southeastward across Nevada on this Easter Sunday. VCSH will remain possible through late morning at KWMC and KBAM while scattered showers will persist through the day into the evening at KEKO, KELY, and KTPH. Less instability today than on Saturday afternoon so did not include any thunder in the TAFs though cannot not rule out a slight chance of an isolated storm developing along and south of US-50 in the afternoon. Windiest conditions will occur at KTPH where northwest to north winds will gust to around 35 kts during the afternoon and early evening. Elsewhere, gusts are not expected exceed much more than 20 to 25 kts. Showers are expected to linger over far eastern Nevada into Monday morning including KELY. Although it will remain breezy, drier air will overspread the state with clearing skies from northwest to southeast on Monday. && .HYDROLOGY...Cooler temperatures today will lead to less snow melt than recent days, however more rain is expected across portions of northeastern and central NV. Showers diminish tonight into Monday across the region. Temperatures will trend warmer starting on Monday, with most valley locations in the 70s Tuesday through next weekend which will result in increased melting of mid-level mountain snowpack. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/93/95
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:44 AM PDT | River Flood Advisory | LKN | Elko | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.